Alert archive / California / Wind Advisories in 2016

Wind Advisory 16, NWS Los Angeles, CA

February 21, 2016Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Feb 21, 2016, 1:51 PM PST for Los Angeles County, California. It took effect at Feb 21, 2016, 6:00 PM PST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2016, 1:51 PM PST (21:51 UTC)
In effect from
Feb 21, 2016, 6:00 PM PST
Expired
Feb 22, 2016, 2:00 PM PST
In force
20 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS76 KLOX 212151
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
151 PM PST SUN FEB 21 2016

...GUSTY NORTHERLY WINDS TO DEVELOP TONIGHT...

.A NORTHERLY SURFACE PRESSURE GRADIENT WILL TIGHTEN THROUGH
TONIGHT AND BRING GUSTY NORTHERLY WINDS TO THE MOUNTAINS OF LOS
ANGELES...VENTURA...SANTA BARBARA COUNTIES...AND THE SANTA BARBARA
SOUTH COAST. WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA LATE
MONDAY MORNING...BUT THERE IS A CHANCE THAT WINDS COULD REDEVELOP
ON MONDAY NIGHT AND LINGER INTO TUESDAY MORNING.

CAZ039-052-220600-
/O.NEW.KLOX.WI.Y.0016.160222T0200Z-160222T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
151 PM PST SUN FEB 21 2016

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST MONDAY.

* WINDS AND TIMING...GUSTY NORTH TO NORTHEAST WINDS 20 TO 30 MPH
  WITH GUSTS UP TO 45 MPH WILL DEVELOP THIS EVENING AND CONTINUE
  THROUGH EARLY MONDAY MORNING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-220600-
/O.NEW.KLOX.WI.Y.0016.160222T0600Z-160222T1800Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
151 PM PST SUN FEB 21 2016

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST MONDAY. 

* WINDS AND TIMING...GUSTY NORTH WINDS 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH MONDAY
  MORNING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
6 follow-up statements
013 
WWUS76 KLOX 220436
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
836 PM PST SUN FEB 21 2016

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA OVERNIGHT AND MONDAY MORNING...

.A STRONG NORTH TO SOUTH PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO THE MOUNTAINS OF LOS ANGELES...VENTURA...
AND SANTA BARBARA COUNTIES...THE SANTA BARBARA COUNTY SOUTH
COAST...AND THE SANTA CLARITA VALLEY OVERNIGHT. WINDS SHOULD
DIMINISH BELOW ADVISORY CRITERIA AROUND NOON MONDAY.


CAZ088-221245-
/O.EXB.KLOX.WI.Y.0016.160222T0600Z-160222T2000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
836 PM PST SUN FEB 21 2016

...WIND ADVISORY IN EFFECT UNTIL NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST MONDAY. 

* WINDS AND TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  ARE EXPECTED THROUGH ABOUT NOON ON MONDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-221245-
/O.EXB.KLOX.WI.Y.0016.160222T0600Z-160222T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
836 PM PST SUN FEB 21 2016

...WIND ADVISORY IN EFFECT UNTIL NOON PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST MONDAY. 

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED THROUGH ABOUT NOON ON MONDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ039-052-221245-
/O.EXT.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
836 PM PST SUN FEB 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED THROUGH ABOUT NOON ON MONDAY.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-221245-
/O.EXT.KLOX.WI.Y.0016.160222T0600Z-160222T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
836 PM PST SUN FEB 21 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED THROUGH ABOUT NOON ON MONDAY.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
312 
WWUS76 KLOX 221153
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
353 AM PST MON FEB 22 2016

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA OVERNIGHT AND MONDAY MORNING...

.A STRONG NORTH TO SOUTH PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO THE MOUNTAINS OF LOS ANGELES...VENTURA... AND
SANTA BARBARA COUNTIES...THE SANTA BARBARA COUNTY SOUTH COAST...
AND THE SANTA CLARITA VALLEY THIS MORNING.

CAZ039-052-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
353 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
353 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
353 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH
  ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
353 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 45 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

ASR
407 
WWUS76 KLOX 221310
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
510 AM PST MON FEB 22 2016

...DENSE FOG WILL AFFECT THE L.A. COASTAL AREA THIS MORNING...

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA OVERNIGHT AND MONDAY MORNING...

.A STRONG NORTH TO SOUTH PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO THE MOUNTAINS OF LOS ANGELES...VENTURA... AND
SANTA BARBARA COUNTIES...THE SANTA BARBARA COUNTY SOUTH COAST...
AND THE SANTA CLARITA VALLEY THIS MORNING.

DENSE FOG WILL CREATE AREAS OF VERY LOW VISIBILITIES IN THE LONG
BEACH...LAX AREA THIS MORNING.

CAZ041-221800-
/O.NEW.KLOX.FG.Y.0007.160222T1310Z-160222T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
510 AM PST MON FEB 22 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* VISIBILITY...VISIBILITIES OF AN EIGHTH OF A MILE OR LESS WILL
  AFFECT THE LAX...LONG BEACH AREA THROUGH MID MORNING.

* IMPACTS...THE DENSE FOG WILL CREATE VERY DANGEROUS DRIVING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...REDUCE SPEEDS AND INCREASE FOLLOWING DISTANCE. USE
LOW BEAM HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

&&

$$

CAZ039-052-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
510 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED THROUGH NOON. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
510 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS UP TO 50 MPH ARE EXPECTED THROUGH NOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
510 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH ARE EXPECTED THROUGH NOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
510 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 45 MPH ARE EXPECTED THROUGH NOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
027 
WWUS76 KLOX 221734
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
934 AM PST MON FEB 22 2016

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN
THROUGH THIS MORNING...

.A STRONG NORTH TO SOUTH PRESSURE GRADIENT WILL BRING GUSTY
NORTHERLY WINDS TO THE MOUNTAINS OF LOS ANGELES...VENTURA... AND
SANTA BARBARA COUNTIES...THE SANTA BARBARA COUNTY SOUTH COAST...
AND THE SANTA CLARITA VALLEY THIS MORNING.

CAZ041-221845-
/O.CAN.KLOX.FG.Y.0007.000000T0000Z-160222T1800Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS...
HOLLYWOOD...LONG BEACH
934 AM PST MON FEB 22 2016

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE DENSE FOG ADVISORY. 

$$

CAZ039-052-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
934 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN 
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ053-054-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
934 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  UP TO 55 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
934 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-222000-
/O.CON.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
934 AM PST MON FEB 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ARE EXPECTED THROUGH NOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
838 
WWUS76 KLOX 221955
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1155 AM PST MON FEB 22 2016

...GUSTY NORTHERLY WINDS ACROSS PORTIONS OF SOUTHWESTERN THROUGH
EARLY AFTERNOON...

.GUSTY NORTHERLY WINDS ARE NOW EXPECTED TO CONTINUE THROUGH EARLY
AFTERNOON ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES.
WINDS WILL DECREASE SOME LATER THIS AFTERNOON AND EVENING BEFORE
INCREASING AGAIN AS WINDS SHIFT TO THE NORTHEAST. THERE IS A
CHANCE THAT ADVISORIES WILL AGAIN BE NEEDED LATER TONIGHT AND
TUESDAY.

CAZ039-052-222100-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-160222T2000Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
1155 AM PST MON FEB 22 2016

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

WINDS HAVE DECREASED BUT LOCAL GUSTS TO AROUND 25 MPH ARE POSSIBLE
BELOW PASSES AND CANYONS.

$$

CAZ053-054-222200-
/O.EXT.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1155 AM PST MON FEB 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH GUSTS
  UP TO 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ088-222200-
/O.EXT.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
1155 AM PST MON FEB 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WINDS AND TIMING...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 50 
  MPH ARE EXPECTED THROUGH EARLY AFTERNOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-222200-
/O.EXT.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
1155 AM PST MON FEB 22 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

* WINDS AND TIMING...AREAS OF NORTH WINDS 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH ARE EXPECTED THROUGH EARLY AFTERNOON. 

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR DRIVERS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
259 
WWUS76 KLOX 222144
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
144 PM PST MON FEB 22 2016


CAZ053-054-222245-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
144 PM PST MON FEB 22 2016

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

ISOLATED GUSTY WINDS CONTINUE THIS AFTERNOON...HOWEVER WINDS ARE
EXPECTED TO DECREASE SOMEWHAT THROUGH THE EVENING BEFORE SHIFTING
TO NORTHEAST OVERNIGHT. THERE IS A CHANCE THAT THE NORTHEAST WINDS
WILL REACH ADVISORY LEVELS LATER TONIGHT INTO TUESDAY. 

$$

CAZ088-222245-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA
144 PM PST MON FEB 22 2016

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

ISOLATED GUSTY WINDS CONTINUE THIS AFTERNOON...HOWEVER WINDS ARE
EXPECTED TO DECREASE SOMEWHAT THROUGH THE EVENING BEFORE SHIFTING
TO NORTHEAST OVERNIGHT. THERE IS A CHANCE THAT THE NORTHEAST WINDS
WILL REACH ADVISORY LEVELS LATER TONIGHT INTO TUESDAY.

$$

CAZ046-222245-
/O.EXP.KLOX.WI.Y.0016.000000T0000Z-160222T2200Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
144 PM PST MON FEB 22 2016

...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

ISOLATED GUSTY WINDS CONTINUE THIS AFTERNOON...HOWEVER WINDS ARE
EXPECTED TO DECREASE SOMEWHAT THROUGH THE EVENING BEFORE SHIFTING
TO NORTHEAST OVERNIGHT. THERE IS A CHANCE THAT THE NORTHEAST WINDS
WILL REACH ADVISORY LEVELS LATER TONIGHT INTO TUESDAY.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:43 AM PST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 21, 9:43 AM PST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
943 AM PST SUN FEB 21 2016

.SYNOPSIS...

THE WARMING TREND WILL CONTINUE THROUGH MONDAY AS OFFSHORE FLOW
COMBINES WITH BUILDING HIGH PRESSURE ALOFT. AN APPROACHING LOW
PRESSURE SYSTEM WILL ALLOW ONSHORE FLOW AND A COOLING TREND TO
DEVELOP LATE THIS WEEK INTO NEXT WEEKEND.

&&

.UPDATE...

THE LATEST WATER VAPOR IMAGERY INDICATES A RIDGE OF HIGH PRESSURE
ALOFT BUILDING INTO THE REGION THIS MORNING. CLOSER TO THE
SURFACE...VISIBLE IMAGERY SHOWS STRATUS ENTRENCHED ACROSS THE SAN
LUIS OBISPO COUNTY INTERIOR VALLEY...BUT PATCHES OF STRATUS
CLEARING AWAY FROM COASTAL AREAS THIS MORNING. A SHALLOW MARINE
INVERSION IN PLACE ACROSS THE AREA THIS MORNING WILL LIKELY MIX
OUT LATER TODAY. KLAX AMDAR SOUNDINGS INDICATE A MARINE LAYER
DEPTH AROUND 750 FEET DEEP. KVBG RAOB SOUNDINGS SHOWED A MARINE
LAYER DEPTH AROUND 500 FEET DEEP EARLIER THIS MORNING. WITH THE
MARINE INTRUSION STICKING AROUND...TEMPERATURES WILL BE TRENDED A
BIT COOLER ALONG THE COAST FOR TODAY.

THE PROBLEM OF THE DAY WILL BE THE DEVELOPING NORTHERLY GRADIENT
AND THE WINDS ASSOCIATED WITH IT. 12Z MODEL SOLUTIONS ARE
TRENDING STRONGER WITH WINDS DEVELOPING ACROSS THE AREA TONIGHT
AND INTO MONDAY MORNING. THE LATEST NAM-WRF SOLUTION FORECASTS
THE KLAX-KBFL SURFACE PRESSURE GRADIENT TO TIGHTEN TO NEAR -9 MB
BY 4 AM MONDAY. WITH PAST MODEL SOLUTIONS TRENDING LIGHTER WITH
THE WINDS...ANY PLANS FOR A WIND ADVISORY FOR THE INTERSTATE 5
CORRIDOR...SOUTHERN SANTA BARBARA COUNTY...AND SOME SOUTHERN
VALLEY LOCATIONS WILL BE TABLED UNTIL MORE CONFIDENCE AND/OR
ADDITIONAL DATA ARRIVES.

&&

.PREV DISCUSSION...

SHORT TERM...AT THE UPPER LEVELS A WEAK RIDGE TODAY WILL INCREASE
RAPIDLY ON MONDAY AND PEAK ON TUESDAY. THE RIDGE WILL WEAKEN AND
SLIDE EASTWARD WEDNESDAY. AT THE SFC THERE WILL BE WEAK NORTH FLOW
TODAY...STRONGER N FLOW MONDAY (NO LONGER NE FLOW) AND THEN DECENT
NE FLOW TUE AND WED.

MAX TEMPS WILL JUMP ANOTHER 4 TO 8 DEGREES ACROSS THE COASTS AND
VLYS MONDAY UNDER OFFSHORE FLOW AND SUNNY SKIES. MAX TEMPS WILL BE
12 TO 16 DEGREES ABOVE NORMAL.

THE RIDGE PEAKS TUESDAY AND THE SFC FLOW TURNS NE. THE NAM IS A
LITTLE STONGER WITH THE WINDS AND IF IT VERIFIES PERFECTLY THERE
WOULD BE SOME ADVISORY LEVEL GUSTS...BUT NAM LIKES TO OVERDO WINDS
AND THINK THAT THERE WILL ONLY BE SUB ADVIOSORY GUSTS. MDLS WANT
TO LOWER TEMPS FOR SOME REASON BUT THAT DIES MAKE SENSE GIVEN THE
RIDGE AXIS POSITION AND THE NE FLOW. TEMPS SHOULD RISE TO MONDAYS
VALUES SAVE FOR THE CENTRAL COAST WHICH WILL HAVE A LITTLE LESS
OFFSHORE PUSH AND AN EARLIER COOLING SEABREEZE.

WEDNESDAY WILL BE TUESDAY LITE. A LITTLE LESS WINDS AND A LITTLE
BIT OF COOLING. MAX TEMPS WILL STILL BE 8 TO 14 DEGREES ABOVE
NORMAL.

LONG TERM...ALL MDLS AGREE THAT THERE WILL BE CONTINUED SLOW
COOLING EACH DAY THU AND FRI AS THE RIDGE SLOWLY WEAKENS AND
OFFSHORE FLOW RELAXES. THERE WILL ONLY BE SOME ISOLATED CANYON
BREEZES IN THE MORNING. MAX TEMPS WILL "ONLY" BE 4 TO 8 DEGREES
ABOVE NORMAL ON FRIDAY.

ON SATURDAY THE EC AND GFS BRING A FAST MOVING TROF TO THE AREA.
COOLER AND CLOUDIER FOR SURE (ESP ACROSS THE CENTRAL COAST WHERE
MAX TEMPS COULD FALL AS MUCH AS 12 DEGREES FROM FRIDAYS NUMBERS).
BOTH EC AND GFS FORECAST SOME LIGHT RAIN FOR SLO AND SBA COUNTIES
AND THIS IS COVERED WITH A SLIGHT CHC IN THE FORECAST. IF THE MDLS
ARE SINGING THE SAME SONG TONIGHT WILL HAVE TO NUDGE POPS UP SOME
ESP FOR SLO COUNTY.

&&

.AVIATION...21/1645Z.

AT 1645Z...THE MARINE INVERSION AT KLAX WAS BASED AT 900 FEET. THE
TOP OF THE INVERSION WAS 2500 FEET WITH A TEMPERATURE OF 19
DEGREES CELSIUS.

OVERALL...MODERATE TO HIGH CONFIDENCE IN 18Z TAF PACKAGE. CURRENT
LIFR/VLIFR CONDS ACROSS AROUND KPRB AS WELL AS OVER THE BIGHT
SHOULD DISSIPATE QUICKLY THIS MORNING. FOR THIS AFTERNOON THROUGH
THE END OF THE TAF PERIOD...DEVELOPING NORTH TO NORTHEAST FLOW IS
EXPECTED TO KEEP ALL SITES VFR. WITH OFFSHORE WINDS LATE TONIGHT
THERE MAY BE SOME LIGHT TURBULENCE/LLWS ACROSS THE VALLEYS AND
FOOTHILLS.

KLAX...HIGH CONFIDENCE IN 18Z TAF. VFR CONDS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD. THERE IS A 10% CHANCE OF MVFR
VSBYS 10Z-18Z TONIGHT.

KBUR...HIGH CONFIDENCE IN 18Z TAF. VFR CONDS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD. THERE IS A 20% CHANCE OF LIGHT
LLWS/TURBULENCE AFTER 06Z TONIGHT.

&&

.MARINE...21/830AM.

FOR THE OUTER WATERS...MODERATE CONFIDENCE IN CURRENT FORECAST.
MODERATE CONFIDENCE IN CONTINUATION OF SMALL CRAFT ADVISORY LEVEL
WINDS THROUGH MONDAY NIGHT. HIGH CONFIDENCE IN WINDS REMAINING
BELOW SMALL CRAFT ADVISORY LEVELS TUESDAY THROUGH THURSDAY.
HOWEVER...SEAS WILL LIKELY BUILD TO ABOVE 10 FEET ON WEDNESDAY
AND THURSDAY.

FOR THE INNER WATERS...MODERATE TO HIGH CONFIDENCE IN CURRENT
FORECAST. FOR THE WATERS NORTH OF POINT SAL...LOW TO MODERATE
CONFIDENCE IN WINDS REACHING SMALL CRAFT ADVISORY LEVELS THIS
AFTERNOON AND EVENING. OTHERWISE...MODERATE TO HIGH CONFIDENCE IN
FORECAST MONDAY THROUGH THURSDAY...WITH HAZARDOUS SEAS CONDITIONS
POSSIBLE WEDNESDAY AND THURSDAY. FOR THE WATERS SOUTH OF POINT
CONCEPTION...MODERATE TO HIGH CONFIDENCE IN WINDS AND SEAS
REMAINING BELOW SMALL CRAFT ADVISORY LEVELS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9
      PM PST MONDAY FOR ZONE 645. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST MONDAY FOR ZONE
      670. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST MONDAY FOR ZONE
      673. (SEE LAXMWWLOX).
     SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY FOR ZONE
      676. (SEE LAXMWWLOX).

&&

PUBLIC...HALL
AVIATION/MARINE...RAT
SYNOPSIS...SWEET

WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.